Alert archive / Pennsylvania / Heat Advisories in 2012
Heat Advisory 2, NWS State College, PA
NWS State College, PA issued this heat advisory at Jun 28, 2012, 1:54 PM EDT for 10 counties in Pennsylvania. It took effect at Jun 29, 2012, 3:00 PM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2012, 1:54 PM EDT (17:54 UTC)
- In effect from
- Jun 29, 2012, 3:00 PM EDT
- Expired
- Jun 30, 2012, 5:35 PM EDT
- In force
- 27 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, York County, PA
The radar
The State College radar (KCCX), 113 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1931 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
420 WWUS71 KCTP 281754 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 154 PM EDT THU JUN 28 2012 ...HEAT AND HUMIDITY WILL INCREASE TO DANGEROUS LEVELS FRIDAY AND SATURDAY... PAZ028-035-036-056-057-059-063>066-290200- /O.NEW.KCTP.HT.Y.0002.120629T1900Z-120701T0000Z/ JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS- YORK-LANCASTER- INCLUDING THE CITIES OF...MIFFLINTOWN...MCCONNELLSBURG... CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 154 PM EDT THU JUN 28 2012 ...HEAT ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 8 PM EDT SATURDAY. * TEMPERATURES...REACHING THE MID TO UPPER 90S BOTH DAYS. * HEAT INDEX VALUES...100 TO 104. * TIMING...FRIDAY AFTERNOON THROUGH SATURDAY * IMPACTS...RISK OF HEAT EXHAUSTION OR HEAT-RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER AND SHELTER FROM THE SUN. && $$ LA CORTE
7 follow-up statements
876 WWUS71 KCTP 282212 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 612 PM EDT THU JUN 28 2012 ...HEAT AND HUMIDITY WILL INCREASE TO DANGEROUS LEVELS FRIDAY AND SATURDAY... .A LARGE RIDGE OF HIGH PRESSURE OVER THE MIDWEST WILL EXPAND EASTWARD TO THE MID ATLANTIC REGION FRIDAY AND SATURDAY...BRINGING HOT WEATHER TO THE AREA. PAZ028-035-036-056-057-059-063>066-290615- /O.CON.KCTP.HT.Y.0002.120629T1900Z-120701T0000Z/ JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS- YORK-LANCASTER- INCLUDING THE CITIES OF...MIFFLINTOWN...MCCONNELLSBURG... CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 612 PM EDT THU JUN 28 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO 8 PM EDT SATURDAY... * TEMPERATURES...REACHING THE MID TO UPPER 90S BOTH DAYS. * HEAT INDEX VALUES...AROUND 100. * TIMING...FRIDAY AFTERNOON THROUGH SATURDAY. * IMPACTS...RISK OF HEAT EXHAUSTION OR HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER AND SHELTER FROM THE SUN. && $$
868 WWUS71 KCTP 290227 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1027 PM EDT THU JUN 28 2012 ...HEAT AND HUMIDITY WILL INCREASE TO DANGEROUS LEVELS FRIDAY AND SATURDAY... .A LARGE RIDGE OF HIGH PRESSURE OVER THE MIDWEST WILL EXPAND EASTWARD TO THE MID ATLANTIC REGION FRIDAY AND SATURDAY... BRINGING HOT WEATHER TO THE AREA. PAZ028-035-036-056-057-059-063>066-291030- /O.CON.KCTP.HT.Y.0002.120629T1900Z-120701T0000Z/ JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS- YORK-LANCASTER- INCLUDING THE CITIES OF...MIFFLINTOWN...MCCONNELLSBURG... CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 1027 PM EDT THU JUN 28 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO 8 PM EDT SATURDAY... * TEMPERATURES...REACHING THE MID TO UPPER 90S BOTH DAYS. * HEAT INDEX VALUES...AROUND 100. * TIMING...FRIDAY AFTERNOON THROUGH SATURDAY. * IMPACTS...RISK OF HEAT EXHAUSTION OR HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER AND SHELTER FROM THE SUN. && $$
524 WWUS71 KCTP 290549 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 149 AM EDT FRI JUN 29 2012 ...HEAT AND HUMIDITY SURGING TO DANGEROUS LEVELS TODAY AND SATURDAY... .A LARGE RIDGE OF HIGH PRESSURE WILL EXPAND ACROSS THE MID ATLANTIC REGION TODAY AND SATURDAY... BRINGING HOT WEATHER TO THE AREA. PAZ028-035-036-056-057-059-063>066-292200- /O.CON.KCTP.HT.Y.0002.120629T1900Z-120701T0000Z/ JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS- YORK-LANCASTER- INCLUDING THE CITIES OF...MIFFLINTOWN...MCCONNELLSBURG... CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 149 AM EDT FRI JUN 29 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EDT SATURDAY... * TEMPERATURES...REACHING THE MID TO UPPER 90S BOTH DAYS. * HEAT INDEX VALUES...AROUND 100. * TIMING...FRIDAY AFTERNOON THROUGH SATURDAY. * IMPACTS...RISK OF HEAT EXHAUSTION OR HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER AND SHELTER FROM THE SUN. && $$ DEVOIR
589 WWUS71 KCTP 291938 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 338 PM EDT FRI JUN 29 2012 ...HEAT AND HUMIDITY SURGING TO DANGEROUS LEVELS TODAY AND SATURDAY... .A LARGE RIDGE OF HIGH PRESSURE WILL EXPAND ACROSS THE MID ATLANTIC REGION THROUGH SATURDAY...BRINGING A CONTINUATION OF THE HOT WEATHER TO THE AREA. PAZ028-035-036-056-057-059-063>066-301000- /O.CON.KCTP.HT.Y.0002.000000T0000Z-120701T0000Z/ JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS- YORK-LANCASTER- INCLUDING THE CITIES OF...MIFFLINTOWN...MCCONNELLSBURG... CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 338 PM EDT FRI JUN 29 2012 ...A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY... * TEMPERATURES...IN THE LOWER 80S. * HEAT INDEX VALUES...UP TO 102. * TIMING...LATE THIS AFTERNOON THROUGH THE DAY SATURDAY. * IMPACTS...RISK OF HEAT EXHAUSTION OR HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER AND SHELTER FROM THE SUN. && $$ LAMBERT
026 WWUS71 KCTP 301259 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 859 AM EDT SAT JUN 30 2012 PAZ028-035-036-056-057-059-063>066-302100- /O.CON.KCTP.HT.Y.0002.000000T0000Z-120701T0000Z/ JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS- YORK-LANCASTER- INCLUDING THE CITIES OF...MIFFLINTOWN...MCCONNELLSBURG... CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 859 AM EDT SAT JUN 30 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TEMPERATURES...HIGHS IN THE MID 90S. * HEAT INDEX VALUES...NEAR 100. * TIMING...THROUGH THE AFTERNOON. * IMPACTS...RISK OF HEAT EXHAUSTION OR HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ DANGELO
171 WWUS71 KCTP 301503 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1103 AM EDT SAT JUN 30 2012 PAZ028-035-036-056-057-059-063>066-010000- /O.CON.KCTP.HT.Y.0002.000000T0000Z-120701T0000Z/ JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS- YORK-LANCASTER- INCLUDING THE CITIES OF...MIFFLINTOWN...MCCONNELLSBURG... CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 1103 AM EDT SAT JUN 30 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TEMPERATURES...HIGHS IN THE MID 90S. * HEAT INDEX VALUES...NEAR 100. * TIMING...THROUGH THE AFTERNOON. * IMPACTS...RISK OF HEAT EXHAUSTION OR HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$
026 WWUS71 KCTP 302135 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 535 PM EDT SAT JUN 30 2012 PAZ028-035-036-056-057-059-063>066-302245- /O.CAN.KCTP.HT.Y.0002.000000T0000Z-120701T0000Z/ JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS- YORK-LANCASTER- INCLUDING THE CITIES OF...MIFFLINTOWN...MCCONNELLSBURG... CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 535 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE HEAT ADVISORY. HEAT INDICES HAVE ONLY CLIMBED TO AROUND 90 DEGREES LATE TODAY THANKS TO WIDESPREAD CLOUD COVER FOR MUCH OF THIS AFTERNOON. $$ LAMBERT
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this heat advisory went out at Jun 28, 1:10 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 28, 1:10 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 110 PM EDT THU JUN 28 2012 .SYNOPSIS... HIGH PRESSURE OFF TO THE SOUTH OF THE AREA WILL PROVIDE A WARMER WESTERLY FLOW TODAY. A WEAK COLD FRONT IS EXPECTED TO PASS FRIDAY. HOT AND MUGGY CONDITIONS WILL PREVAIL OVER THE UPCOMING WEEKEND AND INTO NEXT WEEK...AS THE COLD FRONT STALLS NEAR PENNSYLVANIA...MARYLAND BORDER. && .NEAR TERM /THROUGH TONIGHT/... OTHER THAN A FEW MID/HIGH CLOUDS BLEEDING IN FROM THE NW...NOT MUCH GOING ON OUTSIDE TO MAR A NEARLY PERFECT EARLY SUMMER DAY. TEMPS ARE RISING SMARTLY INTO THE 80S AND DEWPOINTS ARE STILL THE VERY COMFORTABLE 50S. THE BIGGEST NEAR TERM CONCERN IS FOR THE POTENTIAL OF AN MCS TO SPAWN OVER THE CENTRAL GR LAKES AND THEN TRACK ACROSS THE AREA OVERNIGHT. EXACTLY WHERE THE BEST CONVECTION...IF ANY...TRACKS IS TOO FAR OUT TO ASCERTAIN...BUT WITH A WEAK COLD FRONT AT THE SURFACE AND A DISTURBANCE ALOFT THAT IS VISIBLE IN WATER VAPOR IMAGES...SEEMS LIKE A GOOD BET FOR SOME RAIN LATER TONIGHT INTO EARLY FRI. REGARDLESS...IT WILL BE A RATHER MUGGY NIGHT AS DEWPOINTS REBOUND INTO THE 60S...LIMITING OVERNIGHT LOWS TO 60S TO LOWER 70S. BASIN AVERAGE RAINFALL TONIGHT SHOULD BE ON THE ORDER OF 0.10 TO 0.30 INCHES IN MOST LOCATIONS. HOWEVER...GIVEN THE SURGE IN PWATS TO NEAR 2 INCHES...2-3 STD DEV ABOVE NORMAL...LOCALIZED AMOUNTS OF 0.50-1.00 INCH ARE POSSIBLE ALONG THE CORE OF THE EXPECTED MCS. && .SHORT TERM /FRIDAY/... ANY CONVECTION EARLY FRIDAY WILL EXIT QUICKLY TO THE SOUTHEAST OF THE FCST AREA AS A BRIEF SURGE OF DRIER AIR MOVES ACROSS CENTRAL AND NORTHERN PA FROM LATE FRIDAY MORNING THROUGH THE REST OF THE DAY. FAIRLY STRONG DEEP LAYER SUBSIDENCE AND A GUSTY NWRLY LL FLOW WILL DEVELOP IN THE WAKE OF THE DEPARTING COLD FRONT SUPPLYING ABUNDANT SUNSHINE...AND RATHER HOT/DRY WEATHER. 850 MB TEMPS NEAR 20C ACROSS THE NORTH...AND NEAR 24C ACROSS THE SOUTH ON FRIDAY WILL LEAD MAX TEMPS NEARLY 10F ABOVE NORMAL...OR IN THE MID 80S NORTH...AND MID 90S ACROSS THE LOWER SUSQ VALLEY. HEAT INDICES ACROSS THE LOWER SUSQ REGION WILL BE NEAR...OR JUST UNDER HEAT ADVISORY THRESHOLDS OF 100F...AS DEWPOINTS WILL LIKELY DROP OFF SOMEWHAT BEHIND THE FRONT. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... MORE SHOWERS AND STORMS COULD MOVE IN ON SATURDAY AND SUNDAY...IF THE FRONT STALLS TO CLOSE TO THE PA...MD BORDER. TEMPS WILL LIKELY BE IN THE UPPER 80S TO MID 90S FOR MUCH OF THE PERIOD SAT INTO NEXT WED. LOWS WILL BE MAINLY IN THE 60S...BUT SOME LOWER 70S LIKELY AT TIMES...AS HIGH PWAT AIR OF 1.5 TO 2 INCHES REMAINS OVER OR NEAR THE AREA. FAST MOVING SHORT WAVES EMBEDDED IN THE DEEP WNW FLOW COULD IMPACT THE REGION...BUT THE EXACT LOCATION AND TIMING OF CONVECTION DIFFICULT TO PIN POINT AT THIS RANGE. SLIGHT CHC TO CHC POPS USED FOR PORTIONS OF THE PERIOD SAT INTO MON. LESS CHC OF SHOWERS AND STORMS BY MID WEEK...AS WEAK HIGH PRESSURE MAY BUILD BACK IN. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... EXPECT A CONTINUATION OF VFR CONDITIONS TODAY INTO TONIGHT AS WARM-DRY AIR REMAINS OVER THE FCST AREA. LATER TONIGHT THERE WILL BE AN INCREASED CHANCE OF CONDITIONS DETERIORATING AS THUNDERSTORMS THAT ARE EXPECTED TO FORM OVER THE LOWER GR LAKES SWEEP ACROSS THE STATE. THIS WILL LIKELY BRING A PERIOD OF MVFR/IFR LATER IN THE EVENING THRU THE DAWN HOURS AS THE SHOWERS AND STORMS SWEEP THRU. COULD EVEN BE SOME UNUSUAL LATE NIGHT HAIL AND GUSTY WINDS GIVEN THE HIGH CAPE AIR UPSTREAM. LLWS FROM 04-06Z IS POSSIBLE DUE TO THE PASSING SYSTEM...ESPECIALLY AT AOO AND JST FROM THE NORTHWEST AT 40KTS. OUTLOOK... FRI-FRI NIGHT...MAINLY VFR. ISOLD SHOWERS/TSTMS WITH LOCAL RESTRICTIONS. SAT-MON...MAINLY VFR. SLIGHT CHC OF A SHOWER/TSTM. FOG AND HZ EARLY. TUES...VFR && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LA CORTE LONG TERM...LAMBERT/MARTIN AVIATION...LA CORTE
Hazardous weather outlook, Jun 28, 4:18 AM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 418 AM EDT THU JUN 28 2012 PAZ004>006-010>012-017>019-024>027-033>035-037-041-042-058-290830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-SCHUYLKILL- 418 AM EDT THU JUN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. AN AREA OF THUNDERSTORMS WILL LIKELY MOVE QUICKLY SOUTHEAST ACROSS THE REGION LATE TODAY AND TONIGHT. BRIEF STRONG DOWNBURST WIND GUSTS AND HAIL ARE POSSIBLE WITH THE MORE INTENSE STORMS. LOCALIZED RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN LESS THAN ONE HOUR. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF SCATTERED STRONG...TO POTENTIALLY SEVERE THUNDERSTORMS IS EXPECTED SATURDAY AFTERNOON AND EVENING IN THE VICINITY OF A FRONTAL BOUNDARY THAT WILL BE STALLED OUT ACROSS SOUTHERN AND WESTERN PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE USING STANDARD PROCEDURES. PAZ028-036-045-046-049>053-056-057-059-063>066-290830- JUNIATA-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 418 AM EDT THU JUN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. AN AREA OF THUNDERSTORMS WILL MOVE QUICKLY SOUTHEAST ACROSS THE REGION LATE TONIGHT. BRIEF STRONG DOWNBURST WIND GUSTS AND HAIL ARE POSSIBLE WITH THE MORE INTENSE STORMS. LOCALIZED RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN LESS THAN ONE HOUR. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERAL DAYS OF HOT AND HUMID WEATHER WILL BEGIN FRIDAY AND LAST RIGHT THROUGH THE UPCOMING WEEKEND. HEAT INDICES DURING THE AFTERNOON HOURS WILL APPROACH 100 DEGREES. IN ADDITION...ANOTHER ROUND OF SCATTERED STRONG...TO POTENTIALLY SEVERE THUNDERSTORMS IS POSSIBLE LATE SATURDAY AFTERNOON AND EVENING...MAINLY IN THE VICINITY OF A FRONTAL BOUNDARY THAT WILL BE STALLED OUT ACROSS SOUTHERN AND WESTERN PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE USING STANDARD PROCEDURES. LAMBERT
Nearby
Heat Advisories in Pennsylvania, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.